MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO 5 FR DL WITH SHERLOCK 3CG STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO 5 FR DL WITH SHERLOCK 3CG STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number 1295118
Health Effect - Clinical Code No Information (3190)
Date of Event 08/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp1486 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the picc was inserted on (b)(6) 2017, using sherlock tcs.The tip position was confirmed using the sherlock device with a small p wave elevation only and no xray was required.On (b)(6) 2017, an xray was ordered for a possible non-related issue and the tip of the picc was found to be in the ivc.The healthcare professional ordered to pull back the picc by 8cm.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the tip of the picc was in the ivc was confirmed from a medical imaging report, but the exact cause of the reported event was not identified.Three images were provided for investigation.The first image showed two separate waveforms that were labeled external and intravascular.The date on the page was (b)(6) 2017.The exit site marking was listed as 3cm and the trim length was 44cm.What appeared to be a p-wave, consistent with the image in the ifu, was present on the intravascular scan.The second image, dated (b)(6) 2017 14:16, contained a radiographic image accompanied by a medical imaging report.The reported stated, ¿right-sided picc line tip is likely within the ivc and is should be retracted by approximately 8 cm.¿ the third image, dated (b)(6) 2017 12:29, contained a radiographic image accompanied by a medical imaging report.The reported stated, ¿comparison is made with previous chest radiograph from (b)(6) 2017 (16:19 hrs).Interval alteration in position of the right-sided picc with its tip now likely within the upper svc (previous chest radiograph demonstrates picc crossing the midline and likely within the left brachiocephalic vein.) it was unknown if the picc malposition occurred during or after the placement procedure.It was unknown if the picc securement and dressing technique or any complications associated with the clinical setting were factors in the reported event.It was unknown if the stylet was in the correct position within the catheter.The ifu states, ¿prior to insertion, ensure that the stylet tip is contained inside and within the catheter but not more than 1 cm from the trimmed end of the catheter.¿.
 
Event or Problem Description

Brand Name
POWERPICC SOLO 5 FR DL WITH SHERLOCK 3CG STYLET
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6900846
Report Number3006260740-2017-01723
Device Sequence Number13652043
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1295118
Device Catalogue Number1295118
Device Lot NumberREBP1486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Event Location Hospital
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1